Side effect of this medicine for epilepsy


Q: Good evening Doctor,
I want to know about the epilepsy.
Four times happened something from sleep my doctor told this is epilepsy,
What happened actually, first time June-2009- when I was sleeping early morning (near 5.00am to 6.30 am) I was lost my conscious near half an hour- but actually I don't know my family told me before that I cried like see some dreams after that nothing and lost conscious also.
second in 2009 December same happened when i was sleeping
third 2010 May same
fourth Dec-2013 - all happened from bed early morning
from 2010 june onwards I am taking medicine regularly. I continued it more than three years and still continueing.
MRI - NECT SCAN - EEG all normal but only last scan( ( done 2014 Jnuaary ) they mentioned ceribrell atrophy ( i am 45 years old) and EEG normal.

First two year I continued medicine Valprol CR 300 ( Valporic acid and Sodium Valporate)(morning one and night one)
after that more than one year i used Valprol CR 200 (morning one and night one)
last three month before used Valprol cr 300 only at night
after that the forth time happened that case- So I met doctor again he changed that but i cannot continue that and I met another neuorologist he adviced me to continu the same medicine what I used first( Valprol CR 300)
Still I am continuing this but I am too much tired doctor
Please advice me what I have to do if I use this medicine any side effect will happend or not
now i have sleepy mode -some time gastric problem - eye pain etc

Expecting your great advice

Thanking you


A:   Epilepsy is a focal neurological defect, where due to activation of a center in brain cause seizures. Your episodes seems to be like seizure activity only. Usually all the reports except for EEG will be normal. Cerebellar atrophy is quiet common as age advances and seen as normal phenomenon in many people, so nothing to worry, unless you have any coordination problems. Vaproate is drug of choice many seizures and sometimes only drug for treatment for few seizures. So you must continue on the drug. Side effects can include tiredness, tremors, nausea, vomiting and sedation. It is also risky in pregnancy, though irrelevant in your condition.

Related Q&A

Q: I'm an epileptic & My regular Dovtor went on vacation & forget to call in/give me my prescriptions that help ...

Q: BACKGROUND PATIENT is a 42-year-old female Asian having 4 children - the youngest of which is 14 years of age - wi...

Q: I accidently gave my 2 grandchildren Levetiracetam for seizures (that they no longer need) Instead of the rx tylenol ...

Q: My nephew recently started having epileptic seizures. He's 22. Does epilepsy shorten a lifespan? Also will he eventu...

Q: I get these deja vu moments where I feel dizzy, like I am going to pass out, and my vision starts to go black, but th...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon